Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Hello I believe I can help you with your question
I am so sorry that you are having these symptoms associated with the Schizoaffective Disorder.
Typically the Paliperidone LAI dcan address the negative symptoms of this disorder well, but it is mainly used to treat the mania symptoms associated with Schizoaffective Disorder Bipolar Type
Sometimes an added use of Lamotrigine (Lamictal) can help with the negative symptoms or an SSRI antidepressant.
Antipsychotic medications are better suited for the positive symptoms and the mania symptoms associated with Bipolar Disorder or Schizoaffective Disorder Bipolar Type.
Do you have any questions or concerns?
Also while atypical antipsychotic medications are good at treating some negative symptoms, if these negative symptoms are compounded with depressive symptoms from the Schizoaffective, it may need some help in the form of a mood stabilizer or an antidepressant.
Prior to the onset of the illness i had motivation to do things? Is this due to a combination of the meds or is the illness slowly progressing till i deteriorate completely?
i am currently on 500mg of Epilim for my moods should this be increased?
The medications can cause drowsiness and lethargy, so I would not increase the Epilim at this time, but you may want to consider a medication like Lamictal that better addresses negative symptoms and depressive symptoms as well.
I do not believe that this is the illness slowly progressing as you are on a good medication regimen and the positive symptoms have successfully subsided with your medications.
Most likely the combination of medications are causing these symptoms of lethargy and no motivation, so if you discuss with your doctor, they may switch you to a mood stabilizer that should not cause this effect like the Epilim
is Lamcital another neuroleptic or an antidepressant? how does it work?
Lamictal is an anticonvulsant medication/mood stabilizer very similar to the Epilim, but studies show it is more effective in treating depressive symptoms and negative symptoms as well. So it is not good for people with active manic symptoms. Also the Lamictal does not have as serious of a side effect like tiredness and lethargy like the Epilim
It is just something to consider and ask your prescribing physician about.
Thanks will discuss this with my pdoc.
Anytime, is there anything else I can do to assist you?
You have answered most of my questions. thanks
I am glad that I was able to help you. I wish you the best of luck with your treatment and I hope you find the right combination of medications that can help you with your symptoms and give you a great quality of life too. My goal is to provide you with excellent service, so if you ever have any further questions or concerns please do not hesitate to contact me at anytime. Before you sign off though, I would very much appreciate if you could rate my performance in helping you so that I can get credit for this question. Thank you very much